Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 154, NWS North Platte, NE

May 22, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 22, 2007, 5:15 PM CDT for Frontier County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2007, 5:15 PM CDT (22:15 UTC)
Expired
May 22, 2007, 6:00 PM CDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 150 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:35 PM CDTHAIL 1.757 Sw Eustis, NE
May 22, 5:37 PM CDTHAIL 13 Sw Eustis, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:04 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 222215
SVRLBF
NEC063-222300-
/O.NEW.KLBF.SV.W.0154.070522T2215Z-070522T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM CDT TUE MAY 22 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 600 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MEDICINE CREEK RESERVOIR STATE RECREATION
  AREA...OR ABOUT 21 MILES SOUTHEAST OF CURTIS...AND MOVING NORTH AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 545 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4034 10033 4035 10011 4069 9997 4069 10024

$$

JWS
3 follow-up statements
000 
WWUS53 KLBF 222235
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT TUE MAY 22 2007

NEC063-222300-
/O.CON.KLBF.SV.W.0154.000000T0000Z-070522T2300Z/
FRONTIER NE-
535 PM CDT TUE MAY 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN FRONTIER COUNTY...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES NORTH OF HIGHWAY 18 MILE MARKER
30...OR ABOUT 22 MILES SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 545 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4034 10033 4035 10011 4069 9997 4069 10024

$$

JWS
000 
WWUS53 KLBF 222243
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT TUE MAY 22 2007

NEC063-222300-
/O.CON.KLBF.SV.W.0154.000000T0000Z-070522T2300Z/
FRONTIER NE-
543 PM CDT TUE MAY 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN FRONTIER COUNTY...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR EUSTIS...OR
ABOUT 21 MILES SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 25 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED 7 MILES SOUTHWEST OF 
EUSTIS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4034 10033 4035 10011 4069 9997 4069 10024

$$

JWS
000 
WWUS53 KLBF 222303
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT TUE MAY 22 2007

NEC063-222311-
/O.EXP.KLBF.SV.W.0154.000000T0000Z-070522T2300Z/
FRONTIER NE-
601 PM CDT TUE MAY 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY
EXPIRED AT 600 PM CDT...

AT 600 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM 
THAT PROMPTED THE WARNING HAD MOVED EAST OUT OF THE AREA. 
HOWEVER...THE POTENTIAL FOR ADDITIONAL THUNDERSTORM DEVELOPMENT 
REMAINS THROUGH THE EVENING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4034 10033 4035 10011 4069 9997 4069 10024

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:41 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 22, 3:41 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT TUE MAY 22 2007

.SHORT TERM DISCUSSION (TONIGHT THROUGH FRIDAY)...

AN ACTIVE CONVECTIVE WEATHER IN STORE REMAINDER OF THIS AFTERNOON
AND EVENING. BOTH NAM AND GFS IN GOOD AGREEMENT WITH HEAVY
PRECIPITATION ALONG H85 FRONT THROUGH THIS EVENING. WITH PWS STILL
AT 150 PERCENT OF NORMAL...HEAVY RAINFALL WILL BE THE MOST
WIDESPREAD THREAT. RISK OF LARGE HAIL AND DAMAGING WINDS ALSO FOR
AREAS EAST OF CODY THROUGH IMPERIAL. RISK OF ROTATING STORMS WITH AN
ISOLATED TORNADO THREAT ALSO POSSIBLE ACROSS SERN TIER AS WELL.

REPRIEVE FROM ACTIVE WEATHER VERY SHORT AS BOTH NAM AND GFS
INDICATING ANOTHER ROUND WEDNESDAY NIGHT AS UPPER SHORT WAVE IN
NEVADA ROUNDS THE FOUR CORNERS AND LIFTS NORTHEAST INTO NEBR AND KS.

LOOKS MAINLY DRY THURSDAY THROUGH THURSDAY NIGHT UNTIL ANOTHER CHC
RETURNS FRIDAY NIGHT.

.LONG TERM DISCUSSION (SATURDAY THROUGH TUESDAY)...
ALL MEDIUM RANGE MODELS INDICATE FAST WESTERLY FLOW ALOFT EACH DAY
WITH ACTIVE WEATHER POSSIBLE EACH DAY AS SFC FRONT REMAINS ACROSS
THE CENTRAL PLAINS. A WARMUP INTO THE 80S LIKELY MONDAY AND
TUESDAY.

&&

.AVIATION...
VFR CONDITIONS WILL BE ENCOUNTERED THROUGH MIDNIGHT CDT OUTSIDE
THUNDERSTORM ACTIVITY. CEILING WILL LOWER BEYOND 03Z FROM THE NORTH
TO SOUTH IN AREAS EAST OF THE PANHANDLE FOR MVFR CONDITIONS THROUGH
09Z. THEN AS THE FRONT PULLS EAST CEILINGS LIFTING ACROSS THE WEST
BUT MVFR CONDITIONS LINGERING ON EASTERN PORTIONS OF TWEB ROUTE 098
THROUGH 15Z WEDNESDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

KAR/TLK
Hazardous weather outlook, May 22, 2:56 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT TUE MAY 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-231015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
256 PM CDT TUE MAY 22 2007 /156 PM MDT TUE MAY 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS EVENING AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT IN AREAS
EAST OF THE PANHANDLE WITH THE GREATEST RISK EAST OF A LINE FROM
VALENTINE IN CHERRY COUNTY...SUTHERLAND IN LINCOLN COUNTY...AND
HAYES CENTER IN HAYES COUNTY. STORMS ARE EXPECTED TO DEVELOP ALONG
A COUPLE DIFFERENT BOUNDARIES OVER THE AREA WITH LARGE HAIL AND
DAMAGING WINDS ACROSS AREAS NORTH OF HIGHWAY 92 IN MCPHERSON
COUNTY EAST INTO WHEELER COUNTY. FURTHER SOUTHEAST ISOLATED
TORNADOES WILL BE POSSIBLE FOR STORMS DEVELOPING INTO SOUTH
CENTRAL NEBRASKA INCLUDING PORTIONS OF LINCOLN...HAYES...FRONTIER..AND
CUSTER COUNTIES AS STORMS WILL HAVE A BETTER POTENTIAL TO BECOME
SUPERCELLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTER A QUIET PERIOD WEDNESDAY AND THURSDAY...AN ACTIVE PATTERN
WILL RETURN WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH
DAY THROUGH MONDAY. A BOUNDARY COMING INTO NEBRASKA FRIDAY WILL
INCREASE THE PROBABILITY OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY. THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS IN
SOUTHWEST NEBRASKA SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:18 PM CDTTornado WarningLBFKeith42 min
May 21, 9:22 PM CDTSevere Thunderstorm WarningLBFArthur23 min
May 21, 9:43 PM CDTSevere Thunderstorm WarningLBFArthur47 min
May 21, 10:16 PM CDTSevere Thunderstorm WarningLBFChase44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.